MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. RAPTOR GRASPING DEVICE
Model Number 711177
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch report (mw5115832) that their raptor grasping device worked on the first pass but would not open during the second pass.No report of injury.
 
Additional Manufacturer Narrative
The device subject of this complaint was not returned to steris endoscopy for evaluation.Without the return of the device for evaluation, the root cause could not be determined.The device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Statements in the instructions for use include: "actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist.Do not use excessive force on the handle and do not coil the catheter outside of the endoscope.Excessive force or coiling may damage the device or damage the endoscope and may result in accidental injury to the patient or clinician.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force.Attempting to pass or open the device in an extremely articulated endoscope.Attempting to actuate the device in an extremely coiled position.Actuating the device when the handle is at an acute angle in relation to the sheath.".No further issues have been reported.

Brand Name
RAPTOR GRASPING DEVICE
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key16780459
Report Number1528319-2023-00012
Device Sequence Number6820064
Product Code OCZ
UDI-Device Identifier00724995183653
UDI-Public00724995183653
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number711177
Device Catalogue Number711177
Device Lot Number4442392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown